?

Log in

Previous Entry | Next Entry

Non-Drowsy Medications

My brain does some really, really weird stuff when it's whacked out on non-drowsy medications. Normally I don't get a chance to witness these things first hand, because I jump straight from "wide awake" to "passed out on the chair"... However, today I'm at work and have been trying very hard to stay awake.

To begin with, my typing is really wonky. I begin typing something, and find that my fingers are ending the word with other letters. For example, "word" becomes "work"; "coffee" becomes "caffeine"... and sometimes while I'm typing these words, I get strange flashes of images. I was just writing "lecture" and found my fingers supplying the word "letter" instead, while I suddenly was imagining a crystal blue cascade of water and the sensation of cold air.

Additionally, I start seeing weird words. I was having a somewhat disjointed conversation with someone over IM and found that I kept seeing the word "smile" somewhere in a jumble of words and letters I was visually scanning. A quick reread confirmed that "smile" wasn't used anywhere in the conversation, but I kept catching glimpses of that word.

The other thing I'm definitely missing is focus. After the "smile" incident, I went to write about this on my LJ. About thirty minutes later I found myself staring at an open "Post an Entry" tab with a blank field in it, trying to figure out why I'd even opened the tab up in the first place.

Ironically, in addition to being really, really, really drowsy, I'm also still suffering from an allergic reaction of some sort -- sneezing, sniffling, leaking, ad nauseum. You'd think that by taking a non-drowsy allergy pill you'd get at least one out of two...

Comments

( 4 comments — Leave a comment )
tjcrowley
Nov. 10th, 2009 01:02 am (UTC)
Smile! (fnord)
hypothermya
Nov. 10th, 2009 01:20 am (UTC)
heh :)
divineseduction
Nov. 10th, 2009 01:51 am (UTC)
If it's any consolation, I do most of that stuff on a regular basis, without "benefit" of chemicals. Don't usually get the synaesthetic vision flashes, though.
shoshwantsitbad
Nov. 10th, 2009 03:28 pm (UTC)
Um, wow. Maybe those medications aren't the best idea?
( 4 comments — Leave a comment )

Profile

Clutches of Dreams
hypothermya
hypothermya

Latest Month

February 2011
S M T W T F S
  12345
6789101112
13141516171819
20212223242526
2728     
Powered by LiveJournal.com
Designed by chasethestars